Alert archive / Kansas / Special Weather Statements in 2022
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 19, 2022, 1:21 AM CDT for Decatur County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2022, 1:21 AM CDT (06:21 UTC)
- Expired
- Jul 19, 2022, 1:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.00 in
- Wind
- 55
County Decatur County, KS
The radar
The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 3212 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted.
436
WWUS83 KGLD 190621
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
121 AM CDT Tue Jul 19 2022
KSZ003-004-015-190645-
Norton KS-Sheridan KS-Decatur KS-
121 AM CDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of southwestern Norton,
northeastern Sheridan and southern Decatur Counties through 145 AM
CDT...
At 120 AM CDT, the public reported a strong thunderstorm 4 miles
south of Oberlin, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Mesonet. Oberlin Airport gusted to 50 mph at 120 AM CDT.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Dresden around 140 AM CDT.
Other locations in the path of this storm include Jennings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Goodland.
&&
LAT...LON 3957 10013 3957 10016 3948 10016 3945 10017
3957 10055 3972 10065 3987 10051 3971 10007
TIME...MOT...LOC 0620Z 305DEG 21KT 3976 10050
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
TriggWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 19, 12:16 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 19, 12:16 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1116 PM MDT Mon Jul 18 2022
.SHORT TERM...(This evening through Tuesday)
Issued at 244 PM MDT Mon Jul 18 2022
Latest upper air analysis shows a ridge centered over the Four
Corners Region. A few upper level short wave troughs were moving
around the ridge in the flow. Satellite imagery shows clouds
increasing in coverage over the Nebraska Panhandle ahead of one of
the short wave troughs.
For the rest of today south winds have become breezy. This combined
with the low relative humidity have led to near critical fire
weather concerns for Yuma and Dundy counties. Am expecting the dew
points to remain high enough to prevent relative humidity values
from falling below 15% for more than a brief time. The hot weather
has also led to heat index values around 103 so far.
Later this afternoon an approaching upper level short wave trough
will move in from the west. This should lead to isolated storms
forming west of the forecast area.
This evening isolated storms will move into the forecast area as the
upper level short wave trough moves through. Any of these isolated
storms are capable of producing wind gusts up to 60 MPH. The threat
for winds this high will diminish as temperatures cool during the
evening. Confidence is low that storms will move into the southeast
half of the forecast area due to the short wave trough filling
overhead.
Tuesday will be much the same as today. The upper level ridge may
build slightly more. Meanwhile a short wave trough will rotate
around the ridge toward the forecast area. Despite northerly winds
the hot temperatures will again lead to heat index values around
103F or so, mainly over the southeast part of the forecast area
where a heat advisory is in effect.
During the afternoon the relative humidity will fall to around 13%
for most of the forecast area. In addition winds will likely be
breezy over the central part of the forecast area. Some of the
guidance suggests a corridor of stronger winds will occur during the
afternoon where the relative humidity values are lowest. Confidence
isn't high enough to go with this solution, but is worth watching
for now.
Late in the afternoon isolated storms may move into the forecast
area from the west as the upper level short wave trough moves in.
Tuesday night the upper level short wave trough deepens as it moves
over the western part of the forecast area. This should lead to
some storm activity. The threat will be the same as this afternoon,
wind gusts up to 60 MPH. The threat for wind gusts will fade as
temperatures cool.
Wednesday same pattern. Upper level short wave trough moves over
western part of the forecast area during the evening. This should
lead to storm development. Meanwhile the ridge builds slightly
further north over the Rockies. The relative humidity will be
around 15% but winds should be light enough to be below threshold
for fire weather concerns.
.LONG TERM...(Thursday through Monday)
Issued at 107 PM MDT Mon Jul 18 2022
Early in the long term, we remain under the ridge with the high
pressure center over the Four Corners region. An upper-level low
enters the CONUS through Washington and gets carried to the north.
Another low approaches the Pacific NW but models handle it
differently with the GFS keeping the trough somewhat progressive
as high pressure shifts eastward. The GFS has a low cutting off
and retrograding back into the Pacific early next week. The ECMWF
holds the low off the coast of the Pacific NW as it keeps the
ridge amplifying over the western CONUS.
Shortwaves moving through each evening keep non-severe storm chances
in the forecast through the long term. Temperatures will be
relatively unchanged with highs in the mid-90s to mid-100s and lows
in the mid-60s to mid-70s. Fire weather concerns may present
themselves again late in the work week into the weekend with RH
values approaching 15% and wind gusts in the low to mid-20s (mph).
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1113 PM MDT Mon Jul 18 2022
Scattered thunderstorms may persist into the overnight hours in
southwest Nebraska, so included a VCTS at KMCK, with brief gust
winds possible with any thunderstorm near the terminal. Otherwise,
VFR will prevail at both KGLD and KMCK through the TAF period. A
weak surface trough will move through the terminals Tuesday
morning resulting in surface winds shifting to the north and
gusting up to 20 kts through Tuesday afternoon.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for KSZ003-004-014>016-028-029.
CO...NONE.
NE...NONE.
&&
UPDATE...024
SHORT TERM...JTL
LONG TERM...CC
AVIATION...024Hazardous weather outlook, Jul 19, 12:42 AM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1142 PM MDT Mon Jul 18 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-200545- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1142 PM MDT Mon Jul 18 2022 /1242 AM CDT Tue Jul 19 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Isolated thunderstorms this evening may produce localized wind gusts of up to 50 mph. Best chances for storms looks to reside along and east of a Yuma to to Hoxie line. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... A Heat Advisory is in effect Tuesday afternoon and evening for Decatur, Norton, Thomas, Sheridan, Graham, Logan and Gove counties. Heat index values of 104 to 108 degrees are expected. Isolated non severe thunderstorms are possible Tuesday evening across much of far eastern Colorado. Tuesday afternoon near critical fire weather conditions may occur across most of the Tri-State Area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required.
In the hours before
Special weather statement, Jul 18, 9:52 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Goodland KS
852 PM MDT Mon Jul 18 2022
NEZ079-190315-
Dundy NE-
852 PM MDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of northern Dundy
County through 915 PM MDT...
At 851 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Champion, or 15 miles southwest of Imperial, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northern Dundy
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4035 10150 4028 10147 4016 10153 4013 10167
4016 10182 4023 10195 4035 10203
TIME...MOT...LOC 0251Z 295DEG 16KT 4032 10178
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
VincentSpecial weather statement, Jul 18, 11:12 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Goodland KS
1012 PM MDT Mon Jul 18 2022
NEZ079-080-190500-
Hitchcock NE-Dundy NE-
1012 PM MDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of Hitchcock and
eastern Dundy Counties through 1100 PM MDT/MIDNIGHT CDT/...
At 1012 PM MDT/1112 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northwest of Stratton, or 16 miles northeast of
Benkelman, moving east at 20 mph.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Trenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4035 10098 4000 10096 4000 10147 4035 10148
TIME...MOT...LOC 0412Z 266DEG 17KT 4023 10133
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
VincentSpecial weather statement, Jul 18, 11:51 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Goodland KS
1151 PM CDT Mon Jul 18 2022
KSZ002-NEZ080-190545-
Rawlins KS-Hitchcock NE-
1151 PM CDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of northeastern Rawlins
and southern Hitchcock Counties through 1245 AM CDT...
At 1150 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Stratton, or 11 miles southwest of Trenton, moving
east at 10 mph.
HAZARD...Wind gusts up to 55 mph, dangerous cloud to ground
lightning, and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Rawlins and southern Hitchcock Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall with this storm may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4015 10077 3983 10085 3989 10111 3993 10123
3997 10129 4001 10131 4009 10132 4015 10129
4020 10116
TIME...MOT...LOC 0450Z 281DEG 10KT 4005 10117
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
VincentSpecial weather statement, Jul 19, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
121 AM CDT Tue Jul 19 2022
KSZ003-004-015-190645-
Norton KS-Sheridan KS-Decatur KS-
121 AM CDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of southwestern Norton,
northeastern Sheridan and southern Decatur Counties through 145 AM
CDT...
At 120 AM CDT, the public reported a strong thunderstorm 4 miles
south of Oberlin, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Mesonet. Oberlin Airport gusted to 50 mph at 120 AM CDT.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Dresden around 140 AM CDT.
Other locations in the path of this storm include Jennings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Goodland.
&&
LAT...LON 3957 10013 3957 10016 3948 10016 3945 10017
3957 10055 3972 10065 3987 10051 3971 10007
TIME...MOT...LOC 0620Z 305DEG 21KT 3976 10050
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TriggThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:45 PM CDT | Special Weather Statement | GLD | Kit Carson | 45 min |
| Jul 18, 9:52 PM CDT | Special Weather Statement | GLD | Dundy | 23 min |
| Jul 18, 11:12 PM CDT | Special Weather Statement | GLD | Hitchcock | 48 min |
| Jul 18, 11:51 PM CDT | Special Weather Statement | GLD | Hitchcock | 54 min |
Nearby
Special Weather Statements in Kansas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.